Optimal control of integrodifference equations in a pest-pathogen system

Marco V. Martinez, Suzanne Lenhart, K. A Jane White

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We develop the theory of optimal control for a system of integrodifference equations modelling a pest-pathogen system. Integrodifference equations incorporate continuous space into a system of discrete time equations. We design an objective functional to minimize the damaged cost generated by an invasive species and the cost of controlling the population with a pathogen. Existence, characterization, and uniqueness results for the optimal control and corresponding states have been completed. We use a forwardbackward sweep numerical method to implement our optimization which produces spatio-temporal control strategies for the gypsy moth case study.

Original languageEnglish
Pages (from-to)1759-1783
Number of pages25
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume20
Issue number6
Early online date1 Jun 2015
DOIs
Publication statusPublished - 1 Aug 2015

Keywords

  • Integrodifference equations
  • Invasive species
  • Optimal control
  • Pest-pathogen

Fingerprint Dive into the research topics of 'Optimal control of integrodifference equations in a pest-pathogen system'. Together they form a unique fingerprint.

  • Cite this